Alert archive / Indiana / Severe Thunderstorm Warnings in 2023

Severe Thunderstorm Warning 152, NWS Indianapolis, IN

July 17, 2023Jackson County, Lawrence County, Indiana

NWS Indianapolis, IN issued this severe thunderstorm warning at Jul 17, 2023, 11:58 PM EDT for Jackson County, Lawrence County, Indiana. It was in force for 32 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 17, 2023, 11:58 PM EDT (03:58 UTC)
Expired
Jul 18, 2023, 12:30 AM EDT
In force
32 min
Issued by
NWS Indianapolis, IN
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Jackson County, IN, Lawrence County, IN

The radar

The Louisville radar (KLVX), 92 km from the middle of the area, began a volume at 04:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 18, 12:20 AM EDTTSTM WND DMG2 Ssw Pleasant View, INLate report of thunderstorm winds downing and uprooting numerous trees in southwestern Jackson County. Widespread small hail. Time estimated by radar.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 22 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 17, 4:31 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 4.0 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2023-07-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1608 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2023-07-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 43 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1608 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
1159 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
43 m²/s²
0-3 km storm-relative helicity
61 m²/s²
Significant tornado parameter
0.2
Supercell composite
2.1

Open this sounding in Storm Lab

The text

As transmitted.

995 
WUUS53 KIND 180358
SVRIND
INC071-093-180430-
/O.NEW.KIND.SV.W.0152.230718T0358Z-230718T0430Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Indianapolis IN
1158 PM EDT Mon Jul 17 2023

The National Weather Service in Indianapolis has issued a

* Severe Thunderstorm Warning for...
  Eastern Lawrence County in south central Indiana...
  Southern Jackson County in south central Indiana...

* Until 1230 AM EDT.

* At 1158 PM EDT, a severe thunderstorm was located 8 miles east of
  Bedford, moving east at 55 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* This severe thunderstorm will be near...
  Pleasant View around 1205 AM EDT.
  Medora around 1210 AM EDT.
  Brownstown and Vallonia around 1215 AM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3887 8650 3895 8641 3888 8583 3875 8592
      3876 8596 3875 8598 3877 8598 3876 8601
      3877 8602 3876 8603 3878 8609 3877 8610
      3876 8614 3878 8618 3878 8620 3877 8624
      3877 8628 3874 8629 3873 8631 3871 8631
TIME...MOT...LOC 0358Z 290DEG 49KT 3890 8633 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

KH
2 follow-up statements
521 
WWUS53 KIND 180413
SVSIND

Severe Weather Statement
National Weather Service Indianapolis IN
1213 AM EDT Tue Jul 18 2023

INC071-093-180430-
/O.CON.KIND.SV.W.0152.000000T0000Z-230718T0430Z/
Lawrence IN-Jackson IN-
1213 AM EDT Tue Jul 18 2023

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 AM EDT
FOR NORTHEASTERN LAWRENCE AND SOUTHERN JACKSON COUNTIES...

At 1213 AM EDT, a severe thunderstorm was located near Brownstown, or
12 miles southwest of Seymour, moving east at 55 mph.

HAZARD...Ping pong ball size hail and 60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to roofs, siding, and trees.

This severe thunderstorm will remain over mainly rural areas of
northeastern Lawrence and southern Jackson Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3887 8650 3895 8641 3885 8585 3875 8592
      3876 8596 3875 8598 3877 8598 3876 8601
      3877 8602 3876 8603 3878 8609 3877 8610
      3876 8614 3878 8618 3878 8620 3877 8624
      3877 8628 3874 8629
TIME...MOT...LOC 0413Z 290DEG 49KT 3883 8608 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

KH
141 
WWUS53 KIND 180431
SVSIND

Severe Weather Statement
National Weather Service Indianapolis IN
1231 AM EDT Tue Jul 18 2023

INC071-093-180440-
/O.EXP.KIND.SV.W.0152.000000T0000Z-230718T0430Z/
Lawrence IN-Jackson IN-
1231 AM EDT Tue Jul 18 2023

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LAWRENCE AND
SOUTHERN JACKSON COUNTIES HAS EXPIRED...
        
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning has
been allowed to expire.  However gusty winds are still possible with
this thunderstorm.

LAT...LON 3887 8650 3895 8641 3885 8585 3875 8592
      3876 8596 3875 8598 3877 8598 3876 8601
      3877 8602 3876 8603 3878 8609 3877 8610
      3876 8614 3878 8618 3878 8620 3877 8624
      3877 8628 3874 8629
TIME...MOT...LOC 0430Z 290DEG 49KT 3875 8581 

$$

KH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 17, 9:35 PM EDT, 2 hours 23 minutes earlier.

Area forecast discussion, Jul 17, 9:35 PM EDT, 2 hours 23 minutes before
Area Forecast Discussion
National Weather Service Indianapolis IN
935 PM EDT Mon Jul 17 2023

.Forecast Update...
Issued at 934 PM EDT Mon Jul 17 2023

Bulk of the convection was moving out of central Indiana, however
there was still a cell with rotation near Spencer coincident with
100 or so 0-1 and 0-3 km SRH, so will hold on to the Severe
Thunderstorm Watch for now. Radar trends and CAMS still suggest more
activity could move in late this evening and overnight, so will hold
on to small PoPs through the night. Would not rule out some fog,
especially in areas that saw the most precip as surface winds become
light to calm. Otherwise, temperatures have fallen through the 60s
behind the cold pool and upper 50s are possible over far northern NW
sections in the wake of the advancing cold front, currently near
the I-70 corridor.

&&

.Short Term...(This evening through Tuesday)
Issued at 307 PM EDT Mon Jul 17 2023

- Chances for showers and storms late this afternoon and evening.
- Improving Smoke conditions.
- More chances for showers and storms on Tuesday afternoon.

Surface analysis early this afternoon shows weak cyclonic flow
across Central Indiana, associated with a large area of low pressure
over eastern Ontario. A ridge of high pressure was found over the
northern plains, nosing southeast into the middle Mississippi
Valley.  Aloft the broader pattern suggested a strong ridge over the
western United States while a broad trough was found from the
plains, across the Ohio Valley toward the Appalachians. A few
embedded short waves were found within the cyclonic flow, over
western KY and a second over IA, entering western IL. Skies remained
smokey across Central Indiana, as air quality was Unhealthy for
sensitive groups.  PM2.5 values have improved to near 110 across
much of the forecast area per airnow.gov. However, better air was
found to the southwest with southerly winds in place.

Tonight...

The short wave over IL is expected to push across Central Indiana
late this afternoon and into the evening. It still remains unclear
if convective temps will be reached as smoke has limited max heating
today. Still, ample forcing will be available through the evening as
the short wave passes. Further forcing will be available as a weak
surface cool front approaches the area. Forecast soundings continue
to suggest a favorable column for convection, with over 1800 J/kg of
CAPE available this afternoon and evening.  HRRR continues to
suggest scattered to isolated shower and storm development after
21Z, lingering through the late evening hours.  Thus will continue
the ongoing forecast with dry weather expected through at least
400PM, then continuing the chance to likely pops across the forecast
area thereafter and through the evening.

Lingering fog will be possible overnight due to earlier rainfall and
dew point depressions of 2-3F overnight. Look for lingering high
clouds in the wake of any convection overnight as the enforcing
exits the area and low temperatures in the lower 60s.

Tuesday...

More showers and storms look possible on Tuesday. The upper flow
across Indiana is expected to become more northwesterly. Indiana
will be caught between strong high pressure aloft anchored over the
American southwest and a trough of low pressure aloft across eastern
Canada and the northeastern United States. Models suggest that
within this resultant NW flow a quick moving short wave will
approach central Indiana by mid to late afternoon, Once again ample
moisture will remain present with dew points in the 60s. Weak
surface convergence will be present also, as the lingering frontal
boundary from tonight/s possible storms will remain in the area.
Forecast soundings show reachable convective temps, but much
shallower CAPE on Tuesday afternoon. Overall, enough thunderstorm
ingredients appear to be present to necessitate the inclusion of at
least chance pops during the afternoon on Tuesday as the short wave
arrives in the area. Given the slightly cooler air mass in place
across the area, highs near 80s will be expected at most spots.

&&

.Long Term...(Tuesday night through Monday)
Issued at 307 PM EDT Mon Jul 17 2023

The long term will span the final days of the year's
climatologically hottest period...yet temperatures are progged to
continue their near, to at times slightly below normal trend.
Synoptically, a rather broad H500 trough will prevail over the
eastern half of North America...while a hot upper ridge centered
near the Four Corners extends northward into southwestern Canada.
With the inflection point amid this wave hinged near Iowa, central
Indiana will generally be influenced by weak disturbances embedded
in the flow of the trough's southwestern quadrant.

Tuesday Night through Thursday...

A more active pattern is expected for the mid-week as the upper
trough first becomes better established near/east of the region.  A
more zonal pattern that should hold pronounced heat just to our
south and west...will nevertheless focus so-called ridge-riding
convective chances from the Middle Mississippi Valley towards
Kentucky.  This conditional opportunity for isolated to scattered
showers/t-storms will be focused across southern portions of Indiana
where deep moisture levels will approach 2.00 inches.  Convective
parameters will present conditional potential both days...with
daytime CAPE ranging from around 1000 J/kg (Wednesday) to 2000 J/kg
(Thursday)...with decent mid-level lapse rates Wednesday and
lackluster amounts Thursday...yet all while the ridge gradient's
presence brings adequate vertical wind shear over the region both
days.  Late Thursday's storm potential could also be enhanced by the
trough's weak wave/boundary passing just north of the region.
Marginal severe threats would be primarily wind and large hail with
limited amounts of low-level shear. The Wednesday night-Thursday
tandem are expected to be the warmest of the long term, with lows 65-
70F and highs in the mid to upper 80s...with other periods at least
a couple degrees lower amid this continued seasonable stretch of mid-
summer conditions.

Friday through Monday...

A somewhat drier column will accompany seasonably weak, yet rather
broad surface high pressure that should cross the Midwest late this
week.  Guidance is continuing to show a transition early next week
as lower heights slide east and the hot, western ridge perhaps
finally builds towards the Midwest.  At a first glance a few pulse
storms cannot be ruled out as a more summery pattern returns, with
what should be low-moderate levels of both instability and wind
shear.  Most days surrounding this weekend are expected to bring
highs 80-85F and lows 60-65F.

&&

.Aviation...(00Z TAF Issuance)
Issued at 615 PM EDT Mon Jul 17 2023

Impacts:

- Thunderstorms accompanied by MVFR and worse conditions will likely
  impact the terminals through 03z and possibly later and also after
  18z Tuesday

- MVFR ceilings are possible away from thundersorms 03z-12z

Discussion:

Thunderstorms will roll across all but perhaps KLAF this evening
before the activity diminishes. More MVFR conditions are also
possible overnight away from convection. Finally, more convection
is possible Tuesday afternoon.

The storms this evening could be severe with large hail and possibly
brief gusts to 50 knots in the heavier storms.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
None.
&&

Update...MK
Short Term...Puma
Long Term...AGM
Aviation...MK
Hazardous weather outlook, Jul 17, 10:42 PM EDT, 1 hour 16 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Indianapolis IN
1042 PM EDT Mon Jul 17 2023

INZ021-028>031-035>049-051>057-060>065-067>072-181000-
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone-
Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam-
Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby-
Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess-
Martin-Lawrence-Jackson-Jennings-
Including the cities of Delphi, Flora, Williamsport, West Lebanon,
Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington,
Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers,
Carmel, Noblesville, Anderson, Muncie, Winchester, Union City,
Farmland, Parker City, Clinton, Fairview Park, Rockville, Montezuma,
Rosedale, Greencastle, Plainfield, Brownsburg, Danville,
Indianapolis, Greenfield, New Castle, Terre Haute, Brazil, Spencer,
Gosport, Martinsville, Mooresville, Greenwood, Franklin,
Shelbyville, Rushville, Sullivan, Carlisle, Shelburn, Farmersburg,
Linton, Bloomfield, Jasonville, Worthington, Bloomington, Nashville,
Columbus, Greensburg, Vincennes, Washington, Loogootee, Shoals,
Bedford, Mitchell, Seymour, and North Vernon
1042 PM EDT Mon Jul 17 2023

This hazardous weather outlook is for central Indiana.

.DAY ONE...Tonight.

Isolated to scattered thunderstorms are expected tonight, mainly
near and south of Interstate 70. A few severe thunderstorms with
damaging winds and large hail are possible. Storm motion will be to
the east and southeast around 30 mph.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Thunderstorm chances are expected Tuesday afternoon through late
Thursday. Strong to severe storms are possible during this period...
with heavy rainfall amounts and flash flooding also possible.

.SPOTTER INFORMATION STATEMENT...

Spotter reports may be needed at times this week.

&&

More information, along with other weather, hydrological and climate
information can be found at http://weather.gov/ind

In the hours before

Local storm report, Jul 17, 10:29 PM EDT, 1 hour 29 minutes before
Preliminary Local Storm Report
National Weather Service Indianapolis IN
1029 PM EDT Mon Jul 17 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1021 PM     Hail             1 ESE Bloomington       39.16N 86.50W
07/17/2023  E0.75 inch       Monroe             IN   Amateur Radio

&&

BH
Local storm report, Jul 17, 10:31 PM EDT, 1 hour 27 minutes before
Preliminary Local Storm Report
National Weather Service Indianapolis IN
1031 PM EDT Mon Jul 17 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1022 PM     Hail             2 SSW Indiana Universit 39.14N 86.54W
07/17/2023  E0.75 inch       Monroe             IN   Amateur Radio

&&

BH
Local storm report, Jul 17, 10:32 PM EDT, 1 hour 26 minutes before
Preliminary Local Storm Report
National Weather Service Indianapolis IN
1032 PM EDT Mon Jul 17 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1025 PM     Hail             1 SSE Bloomington       39.15N 86.51W
07/17/2023  E0.75 inch       Monroe             IN   Public

            Report from mPING: Dime (0.75 in.).

&&

BH
Local storm report, Jul 17, 10:33 PM EDT, 1 hour 25 minutes before
Preliminary Local Storm Report
National Weather Service Indianapolis IN
1033 PM EDT Mon Jul 17 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1022 PM     Hail             1 SSE Bloomington       39.15N 86.51W
07/17/2023  M0.75 inch       Monroe             IN   Amateur Radio

&&

BH
Local storm report, Jul 17, 10:42 PM EDT, 1 hour 16 minutes before
Preliminary Local Storm Report
National Weather Service Indianapolis IN
1042 PM EDT Mon Jul 17 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1038 PM     Hail             Woodville Hills         39.15N 86.39W
07/17/2023  E0.75 inch       Monroe             IN   Public

            Report from mPING: Dime (0.75 in.).

&&

BH
Local storm report, Jul 17, 10:44 PM EDT, 1 hour 14 minutes before
Preliminary Local Storm Report
National Weather Service Indianapolis IN
1044 PM EDT Mon Jul 17 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0432 PM     Hail             Covington               40.14N 87.39W
07/17/2023  E1.00 inch       Fountain           IN   Broadcast Media

            Corrects previous hail report from
            Covington. Time estimated from radar.

0541 PM     Hail             1 W Arcadia             40.17N 86.04W
07/17/2023  E0.25 inch       Hamilton           IN   Public

0543 PM     Hail             Arcadia                 40.18N 86.02W
07/17/2023  E1.25 inch       Hamilton           IN   Trained Spotter

            Hail ongoing in Arcadia with hailstones
            ranging from dime sized to just larger than
            quarters.

0548 PM     Hail             1 SSE Westfield         40.04N 86.13W
07/17/2023  E0.75 inch       Hamilton           IN   Public

0550 PM     Tstm Wnd Gst     3 W Westfield           40.04N 86.18W
07/17/2023  E60 MPH          Hamilton           IN   Trained Spotter

            Located at State Road 32 and Ditch Road.
            Accompanied by hail up to the size of coin
            quarters and heavy rain.

0550 PM     Hail             3 W Westfield           40.04N 86.18W
07/17/2023  E1.00 inch       Hamilton           IN   Trained Spotter

            At State Road 32 and Ditch Road. Started
            with pea size and grew to quarter coin size.
            Heavy rain and estimated winds 55 to 60 mph.

0551 PM     Hail             3 SSW Westfield         40.01N 86.16W
07/17/2023  E0.75 inch       Hamilton           IN   Public

            Report from mPING: Dime (0.75 in.).

0556 PM     Hail             3 W Westfield           40.05N 86.18W
07/17/2023  E0.75 inch       Hamilton           IN   Public

            Report from mPING: Dime (0.75 in.).

0558 PM     Hail             1 SW Westfield          40.04N 86.14W
07/17/2023  E1.00 inch       Hamilton           IN   Trained Spotter

0558 PM     Hail             1 SSE Westfield         40.04N 86.13W
07/17/2023  E0.50 inch       Hamilton           IN   Public

            Report from mPING: Half-inch (0.50 in.).

0558 PM     Hail             1 SW Westfield          40.03N 86.15W
07/17/2023  E1.75 inch       Hamilton           IN   Public

            Report from mPING: Golf Ball (1.75 in.).

0600 PM     Hail             1 NW Carmel             39.98N 86.13W
07/17/2023  E0.50 inch       Hamilton           IN   Public

            Report from mPING: Half-inch (0.50 in.).

0605 PM     Hail             1 S Pittsboro           39.85N 86.46W
07/17/2023  E1.00 inch       Hendricks          IN   Broadcast Media

            Time estimated from radar.

0610 PM     Hail             3 WNW Meridian Hills    39.90N 86.22W
07/17/2023  E0.25 inch       Marion             IN   Public

0611 PM     Hail             2 W Brownsburg          39.84N 86.43W
07/17/2023  E0.25 inch       Hendricks          IN   Public

0615 PM     Tstm Wnd Dmg     3 WNW Fortville         39.95N 85.90W
07/17/2023                   Hamilton           IN   NWS Employee

            Thunderstorm winds estimated to 60-65 mph
            downed a few large trees. Small hail also
            occurred.

0615 PM     Hail             1 N Danville            39.78N 86.52W
07/17/2023  M1.55 inch       Hendricks          IN   Public

            Time estimated from radar.

0615 PM     Hail             1 N Danville            39.78N 86.52W
07/17/2023  M1.25 inch       Hendricks          IN   Public

0615 PM     Hail             3 ESE Danville          39.74N 86.47W
07/17/2023  E0.25 inch       Hendricks          IN   Amateur Radio

            Hail reported south of US36 on South County
            Rd 300 East across from Hendricks County
            Airport.

0617 PM     Hail             2 W Speedway            39.79N 86.29W
07/17/2023  E1.00 inch       Marion             IN   Amateur Radio

0618 PM     Hail             2 NNW Speedway          39.82N 86.27W
07/17/2023  E0.70 inch       Marion             IN   Public

0619 PM     Hail             1 NW Clermont           39.83N 86.33W
07/17/2023  E2.00 inch       Hendricks          IN   Public

            Report from mPING: Hen Egg (2.00 in.).

0621 PM     Hail             3 WNW Avon              39.77N 86.44W
07/17/2023  E0.88 inch       Hendricks          IN   Public

0622 PM     Hail             2 NW Avon               39.78N 86.41W
07/17/2023  E0.75 inch       Hendricks          IN   Public

            Report from mPING: Dime (0.75 in.).

0623 PM     Hail             1 NNE Plainfield        39.71N 86.38W
07/17/2023  E0.70 inch       Hendricks          IN   Public

0623 PM     Hail             Speedway                39.79N 86.25W
07/17/2023  E1.00 inch       Marion             IN   Public

            Approximate location.

0624 PM     Hail             2 SW Clermont           39.79N 86.35W
07/17/2023  E0.50 inch       Hendricks          IN   Public

            Report from mPING: Half-inch (0.50 in.).

0624 PM     Hail             Speedway                39.79N 86.25W
07/17/2023  E1.00 inch       Marion             IN   Trained Spotter

            Approximate location.

0625 PM     Hail             1 ENE Pittsboro         39.87N 86.44W
07/17/2023  E0.70 inch       Hendricks          IN   Public

0625 PM     Hail             2 SE Brownsburg         39.82N 86.36W
07/17/2023  E0.88 inch       Hendricks          IN   Public

0629 PM     Hail             4 W Avon                39.76N 86.45W
07/17/2023  E0.75 inch       Hendricks          IN   Public

            Report from mPING: Dime (0.75 in.).

0635 PM     Hail             2 SSE Winchester        40.14N 84.97W
07/17/2023  E1.00 inch       Randolph           IN   Amateur Radio

            Located at Randolph Co Fairgrounds 1885 US
            Hwy 27 Winchester, IN.

0638 PM     Hail             Indianapolis            39.78N 86.15W
07/17/2023  E1.00 inch       Marion             IN   Broadcast Media

            Near Old National Centre 502 N New Jersey
            St, Indianapolis IN.

0641 PM     Rain             Indianapolis            39.77N 86.15W
07/17/2023  M1.00 inch       Marion             IN   Amateur Radio

0645 PM     Rain             2 NNW Homecroft         39.69N 86.14W
07/17/2023  M1.00 inch       Marion             IN   Amateur Radio

0656 PM     Hail             Lynn                    40.04N 84.94W
07/17/2023  E0.50 inch       Randolph           IN   Public

            Report from mPING: Half-inch (0.50 in.).

0705 PM     Tstm Wnd Dmg     New Palestine           39.72N 85.90W
07/17/2023                   Hancock            IN   Public

            Report from mPING: 1-inch tree limbs broken;
            Shingles blown off.

0710 PM     Hail             Morristown              39.67N 85.70W
07/17/2023  E0.70 inch       Shelby             IN   Law Enforcement

0717 PM     Hail             Monrovia                39.58N 86.48W
07/17/2023  E0.25 inch       Morgan             IN   NWS Employee

0738 PM     Hail             3 NW Trafalgar          39.44N 86.18W
07/17/2023  E0.50 inch       Johnson            IN   Public

            Report from mPING: Half-inch (0.50 in.).

0748 PM     Hail             3 NW Trafalgar          39.44N 86.18W
07/17/2023  E0.50 inch       Johnson            IN   Public

            Report from mPING: Half-inch (0.50 in.).

0805 PM     Hail             4 WNW Paragon           39.43N 86.63W
07/17/2023  E1.75 inch       Morgan             IN   Public

            Golf ball hail at West Base Line and
            Waggoner Roads. Time estimated by radar.

0935 PM     Hail             2 W Stinesville         39.30N 86.69W
07/17/2023  E0.50 inch       Owen               IN   Public

            Report from mPING: Half-inch (0.50 in.).

0954 PM     Tstm Wnd Dmg     1 WNW Spurgeons Corner  39.07N 86.16W
07/17/2023                   Brown              IN   Public

            Report from mPING: 3-inch tree limbs broken;
            Power poles broken.

0958 PM     Hail             2 WNW Waymansville      39.08N 86.08W
07/17/2023  E0.75 inch       Bartholomew        IN   Public

            Report from mPING: Dime (0.75 in.).

1003 PM     Hail             1 S Ellettsville        39.21N 86.62W
07/17/2023  E0.50 inch       Monroe             IN   Public

            Report from mPING: Half-inch (0.50 in.).

1007 PM     Hail             1 WNW Spurgeons Corner  39.07N 86.16W
07/17/2023  E0.50 inch       Brown              IN   Public

            Report from mPING: Half-inch (0.50 in.).

1015 PM     Hail             1 N Bloomington         39.18N 86.52W
07/17/2023  E0.88 inch       Monroe             IN   Trained Spotter

1021 PM     Hail             1 ESE Bloomington       39.16N 86.50W
07/17/2023  E0.75 inch       Monroe             IN   Amateur Radio

1022 PM     Hail             1 SSE Bloomington       39.15N 86.51W
07/17/2023  M0.75 inch       Monroe             IN   Amateur Radio

1022 PM     Hail             2 SSW Indiana Universit 39.14N 86.54W
07/17/2023  E0.75 inch       Monroe             IN   Amateur Radio

1025 PM     Hail             1 SSE Bloomington       39.15N 86.51W
07/17/2023  E0.75 inch       Monroe             IN   Public

            Report from mPING: Dime (0.75 in.).

1031 PM     Hail             3 SW Woodville Hills    39.12N 86.43W
07/17/2023  E0.75 inch       Monroe             IN   Public

            Report from mPING: Dime (0.75 in.).

1038 PM     Hail             Woodville Hills         39.15N 86.39W
07/17/2023  E0.75 inch       Monroe             IN   Public

            Report from mPING: Dime (0.75 in.).

&&

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 17, 8:04 PM EDTSevere Thunderstorm WarningINDMonroe, Morgan, Owen26 min
Jul 17, 8:18 PM EDTSpecial Weather StatementINDDecatur27 min
Jul 17, 8:24 PM EDTSevere Thunderstorm WarningINDMonroe, Morgan, Owen36 min
Jul 17, 8:29 PM EDTSevere Thunderstorm WarningINDBrown, Monroe, Morgan31 min
Jul 17, 8:32 PM EDTSpecial Weather StatementINDBartholomew28 min
Jul 17, 8:51 PM EDTSevere Thunderstorm WarningINDBrown, Monroe, Morgan24 min
Jul 17, 9:03 PM EDTSpecial Weather StatementINDBartholomew, Jennings27 min
Jul 17, 9:12 PM EDTAreal Flood AdvisoryINDBartholomew, Brown, Johnson, Monroe, Morgan3 hr
Jul 17, 9:15 PM EDTAreal Flood AdvisoryINDDecatur, Jennings3 hr
Jul 17, 9:16 PM EDTSevere Thunderstorm WarningINDBrown, Monroe44 min
Jul 17, 9:21 PM EDTSevere Thunderstorm WarningINDMonroe, Owen24 min
Jul 17, 9:30 PM EDTTornado WarningINDMonroe, Owen30 min
Jul 17, 9:50 PM EDTAreal Flood AdvisoryINDBrown, Monroe3 hr
Jul 17, 10:18 PM EDTSpecial Weather StatementINDMonroe27 min
Jul 17, 10:21 PM EDTSevere Thunderstorm WarningINDJackson, Jennings25 min
Jul 17, 11:47 PM EDTAreal Flood AdvisoryINDBrown, Greene, Jackson, Lawrence, Monroe3 hr
Jul 18, 1:29 AM EDTSpecial Weather StatementINDLawrence31 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2023Every severe thunderstorm warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.